Homogenization of Maxwell’s equations with split rings

Loading...
Thumbnail Image

Date

2008-07-16T06:59:51Z

Journal Title

Journal ISSN

Volume Title

Publisher

Society for Industrial and Applied Mathematics

Abstract

We analyze the time harmonic Maxwell’s equations in a complex geometry. The scatterer Omega subset R^3 contains a periodic pattern of small wire structures of high conductivity, the single element has the shape of a split ring. We rigorously derive effective equations for the scatterer and provide formulas for the effective permittivity and permeability. The latter turns out to be frequency dependent and has a negative real part for appropriate parameter values. This magnetic activity is the key feature of a left-handed meta-material.

Description

Table of contents

Keywords

Citation

Schweizer, Ben; Bouchitté, Guy: Homogenization of Maxwell's Equations in a Split Ring Geometry. - In: Multiscale Model. Simul. Volume 8, Issue 3, pp. 717-750 (2010)